MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5MM VARIABLE ANGLE LOCKING SCREW/SLF-TPNG/STRDRV/80MM; PLATE, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5MM VARIABLE ANGLE LOCKING SCREW/SLF-TPNG/STRDRV/80MM; PLATE, FIXATION, BONE
Model Number 02.127.180
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Without a lot number the device history records review could not be completed.Product was not returned.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during an unknown procedure due to tibial plateau fracture, the variable angle (va) locking screw was inserted on top row of an unknown plate and it went directly through without engaging with the plate.Thus, the screw was removed easily from inside the bone and a new screw was placed in the hole.However, the screw head appeared to be defective.The procedure was successfully completed with a surgical delay of one (1) minute.There was no patient consequence.Concomitant device reported: unknown plate (part # unknown, lot # unknown, quantity # 1).This report is for one (1) 3.5mm variable angle locking screw/slf-tpng/strdrv/80mm.This is report 1 of 1 for (b)(4).
 
Event or Problem Description
It was further reported that the head of the screw appears to be deformed and smaller than the rest of the screws.It also has a sharp nick in bedded in the threads that was present prior to attempting to put the screw in the plate.The surgeon commented that the screw went through the plate with no resistance.He tried putting it in a another plate on the back table and the same thing happened, the screw went directly through the plate without locking into it.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.A product investigation was conducted.Visual inspection: the 3.5 mm variable angle locking screw/ self-tapping/ stardrive/ 80 mm (part # 02.127.180, lot unknown) was received at us cq with the threads of the head of the screw extremely stripped.There is material buildup at one point of the screw head that protrudes a little way out.It is likely that the user stripped the screw during use and caused material displacement.Functional test: a functional test was unable to be performed since the plate was not returned.The complaint was not able to be replicated.Therefore, the complaint is not confirmed.Conclusion: after a visual inspection, it is determined that the reusable instrument is worn from repeated use and servicing; therefore, further investigation for the reported complaint device is not required.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventive action is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3.5MM VARIABLE ANGLE LOCKING SCREW/SLF-TPNG/STRDRV/80MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9328461
Report Number2939274-2019-62219
Device Sequence Number11330914
Product Code HRS
UDI-Device Identifier10886982043382
UDI-Public(01)10886982043382
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K121601
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.127.180
Device Catalogue Number02.127.180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/22/2019
Initial Date Received by Manufacturer 10/31/2019
Supplement Date Received by Manufacturer11/22/2019
12/17/2019
Initial Report FDA Received Date11/15/2019
Supplement Report FDA Received Date12/16/2019
12/23/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - PLATES.